U.S. doctors online nowAsk doctors free
ZA
A 26-year-old male asked:

hi, i am a 26 year old male with mild acne... but also im struggling with weight loss especially in my love handle area. can this be due to a hormone imbalance? what type of test should i ask my gp to perform to find out?

1 doctor answer1 doctor weighed in
Dr. Bernard Seif
Clinical Psychology 40 years experience
Weight & Acne: Your doc will know what tests to order; please see him or her. You may be given a thyroid test. Peace and good health.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

A 36-year-old member asked:

I just lost my 4th pregnancy in 5yrs (all at 7-10 wks) 3 miscarriages 1 ectopic. I have pcos on metformin. Whay can I do? Genetic/hormone test/drugs?

2 doctor answers8 doctors weighed in
Dr. Megan Bird
Obstetrics and Gynecology 19 years experience
Get help: First, you should have a thorough exam, history and lab work (maybe also an ultrasound) to find out why. Recurrent miscarriage can be genetic, hormonal, autoimmune or infectious. We can figure out how to help until we know what to help. If everything is negative, ask to talk to a reproductive specialist.
A 21-year-old female asked:

Every since my radioactive iodine treatment after thyroid cancer I have had bad acne. Could this be related? I had the treatment in june of 2010.

4 doctor answers12 doctors weighed in
Dr. Susan Wingo
Endocrinology 33 years experience
Indirectly related: It would be very unlikely for the radioactive iodine to induce acne, but another change that probably happened around the same time is taking thyroid hormone. Thyroid hormone tablets could affect the balance between estrogen and testosterone, by changing the amount of sex hormone binding protein made by the liver. Lab tests could help your doctor know if this was causing your acne.
Dr. Susan Wingo
Dr. Susan Wingo commented
Endocrinology 33 years experience
Provided original answer
A lot of thought goes into ordering labs, and every situation (and physician approach to ordering labs) is a little bit different. In a situation like yours, I'd probably check a testosterone level, with other labs possible depending upon factors beyond the scope of a general information resource like HealthTap. You're at the point where you should discuss your concerns with your own doctor.
Jan 10, 2012
India
A 19-year-old female asked:

Irregular menstrual cycle, acne, oily and darkened dull skin, mood swings since a year. I took crisanta bcp for 6 months along with doxxy and celin.?

1 doctor answer4 doctors weighed in
Dr. Danny Proffitt
Family Medicine 43 years experience
PCO Syndrome?: Appears you have seen a doctor to get the medications you are on? Have you discussed this with them? Appears you are describing polycystic ovarian syndrome. I would recommend you see your pcp or gyn or endocrinologist and discuss thoroughly and get a proper exam, testing and such and then proper treatment. Pco has help and treatment and is necessary. Concern for diabetes lurks! get checked.
A member asked:

Am 45 has high blood. Pressure. And over weight I try everything. To loss weight be nothing works can't exercise. No energy and feet hurt help

2 doctor answers4 doctors weighed in
Dr. Vered Lewy-Weiss
A Verified Doctoranswered
A US doctor answeredLearn more
See your doctor : You need a medical evaluation to determine what health issues you might have. Please contact your doctor.
A 18-year-old female asked:

I have lower left side abdominal pains and I get nauseated easily , unexplained weight loss, feeling of fullness quickly, loud noises from stomach.?

3 doctor answers10 doctors weighed in
Dr. Gaston Moran Celayes
Dr. Gaston Moran Celayesanswered
Internal Medicine 26 years experience
Consult physician: As you can imagine there are several causes for your symptoms, some severe and some not severe. But a physician needs to see you to question you about them and perform a physical examination. Test may/may not be ordered according to the physician's impression, but most of the time he/she will do. Good luck!

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Dec 10, 2019

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.